Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Mar 31, 2017, 9:49 AM MDT for Bear Lake County, Idaho. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2017, 9:49 AM MDT (15:49 UTC)
- Expired
- Apr 3, 2017, 11:06 AM MDT
- In force
- 3 days
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
County Bear Lake County, ID
The radar
The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bear River at Border (BRBW4). The gauge peaked at 8.65 ft at Mar 31, 2017, 7:00 PM MDT.
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 11.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10039500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
145
WGUS45 KPIH 311549
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
949 AM MDT FRI MAR 31 2017
...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-011549-
/O.NEW.KPIH.FL.W.0009.170331T1549Z-170402T0200Z/
/BRBW4.1.ER.000000T0000Z.170331T1700Z.170401T2000Z.NR/
949 AM MDT FRI MAR 31 2017
The National Weather Service in Pocatello has issued a
* Flood Warning for
The Bear River at Border.
* until Saturday evening...Or until the Warning is cancelled.
* At 9:30 AM Friday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Bear River
Bear River at Border 8.6 8.6 Fri 09 AM 8.6 8.4 8.1
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 111263 follow-up statements
676
WGUS85 KPIH 011446
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
846 AM MDT SAT APR 1 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-021800-
/O.EXT.KPIH.FL.W.0009.000000T0000Z-170402T1800Z/
/BRBW4.1.SM.000000T0000Z.170401T0800Z.170402T0600Z.NR/
846 AM MDT SAT APR 1 2017
The Flood Warning continues for
The Bear River at Border.
* At 8:30 AM Saturday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River will hold steady or very slowly fall over
the next couple of days.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Bear River
Bear River at Border 8.6 8.6 Sat 08 AM 8.5 8.3 7.9
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126463
WGUS85 KPIH 021626
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1026 AM MDT SUN APR 2 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-031626-
/O.EXT.KPIH.FL.W.0009.000000T0000Z-170403T1800Z/
/BRBW4.1.SM.170402T1700Z.000000T0000Z.170402T2100Z.NR/
1026 AM MDT SUN APR 2 2017
The Flood Warning continues for
The Bear River at Border.
* At 9:30 AM Sunday the stage was 8.5 feet.
* Flood Stage is 8.6 feet.
* Forecast...The river will oscillate near flood stage through
Monday before gradually falling below flood stage.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Bear River
Bear River at Border 8.6 8.5 Sun 09 AM 8.5 8.2 7.7
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126148
WGUS85 KPIH 031706
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1106 AM MDT MON APR 3 2017
...The Flood Warning is cancelled for the following Rivers in ...
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-031736-
/O.CAN.KPIH.FL.W.0009.000000T0000Z-170403T1800Z/
/BRBW4.1.SM.000000T0000Z.170401T2315Z.170402T0415Z.NR/
1106 AM MDT MON APR 3 2017
The Flood Warning is cancelled for
The Bear River at Border.
* At 10:30 AM Monday the stage was 8.5 feet.
* Flood Stage is 8.6 feet.
* Fell below Flood Stage at 10:15 PM Saturday.
* Forecast...The River will continue to fall to 8.3 feet by tomorrow
morning.
* Impact...Standing water is occurring in areas
along the river even though the river has dropped below flood
stage. A flood advisory remains in effect for those areas.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Bear River
Bear River at Border 8.6 8.5 Mon 10 AM 8.3 7.8 7.4
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:08 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 31, 6:08 AM MDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 608 AM MDT Fri Mar 31 2017 .UPDATE...Have updated to decrease snow amounts with rising snow level. Very little snow is expected the remainder of the morning, just around 1 inch above 5500 feet across the Southern Highlands, Caribou Highlands and the Bear Lake Region. Wyatt && .PREV DISCUSSION... /issued 346 AM MDT Fri Mar 31 2017/ SHORT TERM...Today through Sunday night. Wrap-around Northeast flow from a low pressure system over Southern Utah is bringing light snow across the Snake River plain and Southern areas this morning. Expect light snow early this morning with up to 1 inch of snow with locally higher amounts for higher elevations. By mid to late morning, the precipitation will move to mostly our Southwest areas with snow levels rising to around 5000 to 5500 feet. Very little precipitation is expected in the afternoon. Additionally, expect breezy to moderate Northerly winds today. Tomorrow look for overall light winds with little to no precipitation as high pressure builds into the area. Sunday the next system moves across the area bringing 1 to 2 inches of mountain snow and very little, if any, valley rain. Expect breezy to moderate winds as well Sunday. Wyatt LONG TERM...Monday through Friday night. Models have backed off on precip chances Mon due to most of the energy shifting to the south. Upper ridging builds up by Tue...resulting in warmer and drier conditions thru Thu night. Both models move a minor wave thru the Pac NW on Fri...but precip looks to be light with this system. Hedges AVIATION...Northeast flow around a deep upper low over southern UT is resulting in low cigs/vis with snow/rain at all sites but KSUN... which has returned to VFR. Conditions are expected to improve by afternoon. Gusty north winds are also expected today. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 PM MDT this evening for IDZ017>019-022>025- 031-032. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:09 PM MDT | Areal Flood Advisory | PIH | Blaine, Lincoln | 18 hr |
| Mar 31, 9:25 AM MDT | Areal Flood Warning | PIH | Blaine, Lincoln | 6 days |
| Mar 31, 1:05 PM MDT | Areal Flood Advisory | PIH | Caribou | 72 hr |
| Mar 31, 1:23 PM MDT | Areal Flood Advisory | PIH | Franklin | 72 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.